MAUDE Adverse Event Report: LIFESCAN INC. OT ULTRA 2 METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN INC. OT ULTRA 2 METER; GLUCOSE MONITORING SYS/KIT
Lot Number 5726069
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Bruise/Contusion (1754); Hypoglycemia (1912); Syncope/Fainting (4411); Salivary Hypersecretion (4486)
Date of Event 10/05/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2024, a reporter for the lay user/patient contacted lifescan (lfs) united states, alleging that the patient¿s onetouch ultra2 meter read inaccurately high compared to her feelings and/or normal readings.The complaint was classified based on the customer care agent (cca) documentation.The reporter stated that the alleged meter inaccuracy occurred on the night of october 5, 2024.The reporter claimed the patient obtained an alleged inaccurate high blood glucose reading of ¿500 mg/dl¿ with the subject meter.In response to the elevated reading, the reporter indicated that the patient took a shot of insulin (type/dose unspecified) then began ¿foaming and passed out¿.The reporter called an ambulance and when they arrived, the patient¿s blood glucose read ¿22 mg/dl¿ on the ambulance meter.The reporter indicated that the patient was given a glucagon injection and taken to hospital.The reporter stated that the patient was hospitalized for 3 days because "they didn't know why her sugar was up and down".The reporter also mentioned the patient was ¿bruised up¿ because of all the pricks she had received.At the time of troubleshooting, the cca confirmed the unit of measure was set correctly on the subject meter.The cca confirmed the test strip vial was intact, and the test strips had been stored correctly and were not expired or opened past their discard date.This complaint is being reported because the patient reportedly developed signs/symptoms suggestive of a serious injury adverse event after administering treatment based on an alleged inaccurate high reading obtained with the subject meter.
 
Additional Manufacturer Narrative
Similar complaints for this issue were trended including the reported meter.It was concluded that the number of complaints for the meter did not breach thresholds indicative of a systemic issue.In addition, similar complaints for this issue were trended for the test strip lot.It was concluded that the number of complaints for the lot did not breach thresholds indicative of a systemic issue.

Brand Name
OT ULTRA 2 METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN INC.
20 valley stream pkwy
malvern PA 19355
Manufacturer (Section G)
LIFESCAN SCOTLAND
beechwood park north
inverness IV2 3 ED
UK   IV2 3ED
Manufacturer Contact
simon palmer
beechwood park north
inverness IV2 3-ED
UK   IV2 3ED
1463383679
MDR Report Key20518900
Report Number3009698388-2024-00032
Device Sequence Number18113099
Product Code NBW
UDI-Device Identifier00353885008372
UDI-Public00353885008372
Combination Product (Y/N)N
PMA/510(K) Number
K053529
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Lot Number5726069
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2024
Initial Report FDA Received Date10/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Hospitalization;
Patient SexUnknown